

London | Winchester | Birmingham | Liverpool | Dublin

Each year, Solstice partners with a select number of universities to create one-of-a-kind, fully customizable study experiences around the world. With careful guidance from Solstice's team of American and international educators, Virginia Tech RSAP students will gain invaluable insight into the United Kingdom and Ireland's deep-rooted histories of technological innovation, as well as the future of some of their most relevant industries.

Solstice provides three core services: (1) assistance in developing your program itinerary; (2) comprehensive pre-departure support; and (3) facilitation of all logistical provisions (e.g., domestic and international airfare, buses, hotel accommodations, restaurant recommendations and bookings, activity planning, and Solstice program leaders).

Please note that while the spirit of the below schedule will remain unchanged, certain aspects — in consultation with VT faculty leaders — are subject to be updated. Company and university visits are typically scheduled one to five months prior to the program start date. As a result, our proposal may include a few placeholders for unspecified visits. Each will be specified in the months leading up to May 2024, and this process will be completed in close collaboration with Virginia Tech faculty leaders. Solstice maintains a strong track record of providing engaging and impactful visits to local firms, multinational corporations, local educational institutions, and more. As always, please contact us anytime if you have questions, requests, or suggestions during the program planning and implementation process.

Our team looks forward to welcoming Virginia Tech RSAP to the UK and Ireland in 2024!

May 12 - May 17: London | Innovation in the UK's Capital City

Day 1 | Sunday, May 12 (Washington, DC to London)

All Day Fly from Washington, DC to London, United Kingdom

Day 2 | Monday, May 13 (London)

Early Morning Arrive in London and travel into the city

While traveling into London, engage in an orientation session to understand

and conceptualize the journey ahead, and share program goals and

expectations amongst your fellow travelers.

Late Morning Explore the streets of London on a guided bus and walking tour

Explore landmarks including Parliament, Whitehall, Trafalgar Square, St. Pauls

Cathedral, Cheapside and more before concluding in Chancery Lane.

Midday Enjoy a group lunch along our route

4:00 PM Check into Generator Hostel

6:30 PM Group welcome dinner at Souk with program and faculty leaders!

VT RSAP UK & Ireland www.gosolstice.org



London | Winchester | Birmingham | Liverpool | Dublin

Day 3 | Tuesday, May 14 (London)

9:45 AM Depart hotel for the Tower Bridge

10:30 AM Tour the Tower Bridge with two private guides

Discover the inner workings of one of the most famous bridges in the world. Constructed in the late 19th century, the Tower Bridge contains over 70,000

tons of concrete and 11,000 tons of steel.

12:30 PM Small group lunches on your own at Old Spitalfields Market

2:30 PM Attend a company visit to Arup London, an international engineering

consultancy

5:00 PM Free time to explore London and enjoy small group dinners on your own

Day 4 | Wednesday, May 15 (London)

9:30 AM Depart hotel for TEDI

10:30 AM Visit The Engineering & Design Institute London (TEDI-London)

Tour the campus and engineering facilities, and participate in cultural exchange

activities with TEDI students.

12:00 PM Group lunch nearby

2:00 PM Attend an engineering-related company visit

5:00 PM Free time to explore London and enjoy small group dinners on your own

Day 5 | Thursday, May 16 (Day Trip to Oxford)

8:00 AM Depart hotel and travel to Oxford via train (~1.5 hours)

9:30 AM Visit the UK Atomic Energy Authority facilities at Culham Science Center

The UK Atomic Energy Authority (UKAEA) is the country's national fusion

research laboratory, and aims to become a global leader in sustainable nuclear

energy and fusion power development.

12:30 PM Small group lunches on your own near Oxford University

3:00 PM Visit the MINI Plant Oxford for a behind-the-scenes manufacturing tour

4:30 PM Train back to London; free time for dinner on your own

Day 6 | Friday, May 17 (London)

All Day Free day to explore London!

Recommended activities include riding the London Underground, seeing Big Ben

and the British Parliament, and stopping by Buckingham Palace.



London | Winchester | Birmingham | Liverpool | Dublin

May 18 - May 21: Winchester, Bath, Birmingham, and Liverpool

Day 7 | Saturday, May 18 (London to Winchester)

8:30 AM Hotel check-out

9:30 AM Learn about the UK's innovations in engineering, science, and medicine at the

Science Museum

12:30 PM Group lunch nearby

2:30 PM Board our private coach and travel to Winchester (~2 hours)

4:30 PM Check into Winchester Royal Hotel; free time to explore Winchester and

enjoy small group dinners on your own

A suggested activity is to visit the historic Winchester Cathedral, which has a

daily evening prayer and choir service at 5:30 PM.

Day 8 | Sunday, May 19 (Winchester to Birmingham, via Bath)

8:00 AM Hotel check-out

8:30 AM Travel to Stonehenge by bus (~45 min)
9:30 AM Explore the mysteries of Stonehenge

11:00 AM Continue on to Bath (~1 hour)

12:00 PM Enjoy small group lunches on your own in Bath

2:00 PM Take in the charming Georgian architecture of Bath on a guided tour, then

explore the Roman Baths or other parts of this storied town on your own Bath is a breathtaking town that features elegant Georgian squares. It was the

favorite destination of Queen Victoria, Lord Nelson, and Jane Austen.

5:00 PM Depart Bath by private coach for Birmingham (~2 hours)

7:00 PM Check into our hotel for the evening; free time for small group dinners

Day 9 | Monday, May 20 (Birmingham to Liverpool)

8:00 AM Hotel check-out

10:00 AM Embark on a guided tour of the JCB Factory

Founded in 1945, JCB is a multinational producer of agriculture, construction,

demolition, and waste handling machinery.

12:30 PM Group buffet lunch at the JCB factory **1:30 PM** Continue on to Liverpool (~1.5 hours)

Late Afternoon Welcome to Liverpool! Check into Shankly Hotel; free time to explore the city!

Established as a borough in 1207, Liverpool functioned as one of Europe's most prosperous trading ports throughout the Victorian Era (1837-1901). Today, this music and soccer-loving metropolis is renowned as the nation's cultural capital, home to more museums and galleries than any English city besides London.



London | Winchester | Birmingham | Liverpool | Dublin

Day 10 | Tuesday, May 21 (Liverpool)

8:30 AM Depart hotel

9:30 AMMeet with scientists at the National Oceanography Center, a marine science

research and technology institution on the University of Liverpool campus

12:30 PM Group lunch at The Cavern Club Restaurant on Mathew Street

2:30 PM Discover Liverpool during a hop-on, hop-off city bus adventure (optional)

Commence your journey at Albert Dock, the port neighborhood that dominated global trade in the 1800s, then explore Liverpool's Gothic cathedrals, Beatles

heritage sites, and more!

6:30 PM Free time for small group dinners

May 22 - May 25: Dublin | Discovering Ireland's Natural Beauty

Day 11 | Wednesday, May 22 (Liverpool to Dublin)

8:30 AM Hotel check-out

9:00 AM Transfer to Holyhead Station (~2.5 hours)
11:30 AM Small group lunches along our route

2:10 PM Catch the ferry across the Irish Sea to Dublin (~2.5 hours)

5:30 PM Check into group hotel upon arrival

7:30 PM Free time to explore Dublin and enjoy small group dinners on your own

Day 12 | Thursday, May 23 (Dublin)

9:30 AM Depart hotel for Foodcloud

10:00 AM Attend an organizational visit to FoodCloud, followed by group lunch nearby

FoodCloud is an Irish social enterprise that exists first and foremost to reduce the environmental, social, and economic impact of food waste by redistributing

surplus food to its network of charity and community group partners.

3:00 PM Tour the facilities of Manna, a business-to-customer drone delivery firm

Founded in 2019, Manna has quickly become one of Ireland's leading startups, raising over €30 million in the past three years and aiming to expand across

Europe and the US in 2023.

7:00 PM Small group dinners in the Temple Bar area

Day 13 | Friday, May 24 (Dublin)

Morning/Afternoon Free day for optional activities in Dublin

Embark on a self-quided excursion through Glendalough National Park, discover

the Book of Kells at Trinity College, or enjoy free time to explore Dublin.

7:00 PM Enjoy a festive group farewell dinner and reflection on our journey through the

UK and Ireland!

Day 14 | Saturday, May 25 (Dublin to Washington, DC)

All Day Fly back to the United States

See the following page for additional information.